Discussions that mention kytril

Lymphomas board


I am glad that you are feeling alittle better. I don't know if you can predict a pattern during chemo. Everyone is so different. Yes my brother is one of the few people who gained weight during chemo. Even now he initially lost about 20 lbs and then gained it all back and some. The doc wants him to lose weight.
He is a big guy anyway over 6 ft. but got over 300lbs. He did have to take
Prednisone but only for the day after his chemo. It is part of the regimen and helps with the chemo process. Usually most folks will not have too many problems with their blood counts but if they do it is usually the ones I stated.
Does not mean you will ever have a problem but if you do you will know what
to expect and not be alarmed thinking it is just you. Alot of people take the
Ensure or Boost and it is a given that you will need it at some point to help with the weight loss. Even my brother drank it cause he said it tasted good. Guess that is why he is over 300 lbs. Yes the unknown is scarier than knowing sometimes. Knowing too much is not so great either. Know just enough to help yourself but not too much that you will get scared. Alot of info on the internet is general and not always easy to understand. What
we would always tell our patients on good days really enjoy yourself and go
out and have fun doing things you like so on the bad days it is easier to cope.
Support from family and friends is crucial and being able to talk about your
illness in an open way is beneficial. Talk about your fears and express your love. I had some wonderful conversations with my mother that I will treasure.
We were always best friends but got even closer when she became ill if that
was possible. She was so very brave and never felt sorry for herself. She
always told me she never doubted that she would get better and she did not
remember most of the things that happened during her illness. I am thankful
for that.

As far as medications they have so many things to help that if something doesn't work there is always another drug that will.. Kytril is also a good drug for nausea and was prescribed alot at our caner center.

Where do you live? Are you still working? It is good to stay active. We had
many patients that continued to work during their treatments. I was always
in awe of their strength and fortitude. My heros. We had so many young people in their early 20's and 30's with cancers that use to be reserved in most cases for middle age folks. Scary. We had one girl barely 30 with colon cancer. Alot of young women with breast cancer in their 20's and 30's as well. What scared me was when we started seeing patients with lung cancer that were in their 40's. We actually saw the most cases of Non-Hodgkins
Lymphoma. I started tracking it and if you had 10 new patients 6-7 had NHL.
I guess because it is a enviormental type cancer it is on the increase. Thankfully is can be treated sucessfully and cured in alot of cases. Not as
good as Hodgkins but getting there.

Hopefully your stomach upset will settle. I am sure that it will when your body becomes use to the chemical agents. Alot of medication will cause stomach upset other than just chemotherapy so always follow the dosage and instruction carefully. If it says to eat with food do it even if it is a dry piece of toast.

Yes it is protocol to do labs first so that if they need to give you Neupogen or Procrit then you can have it on that visit. Labs are the best way for them to
tract your progress and see how well you are tolerating your chemo. Always tell your doctor if you are taking any over the counter medications or vitamins as well. The body is complex and anything you put in it is important.

Feel good and have a nice day.

Linda
My goodness...
So much wonderful information from you, and thanks for taking the time to answer.
I'm feeling better. I'm slowly starting to realize I was somewhat my own worst enemy, and eating the wrong foods. I think I told you, it all started with McDonald's "fries." I don't even eat them WHEN I'M WELL! What the heck was I thinking? Then, I started realizing we have a family curse of lactose-intolerance, that has come & gone with me for years....
So, when I started lightly with broths, then popsicles, sorbet, I started coming around. Senecot helped immensely, too---I'm definitely keeping that around. I just need to be a little smarter about what I eat, during stomach upsets. I assume everyone is different...but, for me I will stay away from milk and milk by-products, until I KNOW my stomach is settled.
They give me a Zofran drip in my drip, before chemo---so far, so good.
Also I've taken Kytril for the next 3 days, followed by phenigren (sp?) when needed. Thank goodness for med's!
I'm in Ohio---and yes, I've taken time off. I can't possibly acquire the stamina it takes for me to perform the way I was. I've needed a rest away from it, anyway....not this way...but, the rest is welcomed.
I've heard that environmental cancers (Hodgkin's) is on the rise, too. That's the first thing my ENT told me, when I was diagnosed....that it's caused by the environment (and a compromised immune system). I truly believe there is a "mold" connection, too. I've seen that on this website, on other posts. We have a very damp basement--No more, after my husband bought a mega-dehumidifer and it literally goes nonstop, on "auto." This area (by the Great Lakes) is damp & humid, generally. Mold is always a problem.
Anyway, thanks again for your information.
I'm sure you're helping many others, too.
:)